Medical Questions > Womens Health > Birth Control Forum

Antibiotic and the depo shot.

I'm on the depo shot ( first one) and taking an antibiotic , can I get pregnant if we don't use protection?
Did you find this post helpful?
|

User Profile
replied January 20th, 2012
Hi,
Welcome to ehealthforum.
Antibiotics use usually affects the efficacy of hormonal birth control pills, patches, Ortho Evra patch, Nuvaring etc. It is usually not seen to affect the injectable forms of contraceptives. However, if you are not prepared for pregnancy, you should consider using back-up protection if having intercourse to prevent chances of pregnancy (especially if having intercourse while being on the antibiotics or within 10 days of your last antibiotic dosage). Visit your doctor/gynecologist for further clarification and assistance.
Take care.



|
Did you find this post helpful?
Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Birth Control , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.